Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 441, NWS Little Rock, AR

September 3, 2000Johnson County, Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 3, 2000, 3:19 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 3:19 PM CDT (20:19 UTC)
Expired
Sep 3, 2000, 4:00 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Johnson County, AR, Logan County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WUUS54 KLZK 032019
SVRLIT
ARC071-083-032100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LOGAN COUNTY IN WESTERN ARKANSAS
  SOUTHERN JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 400 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CLARKSVILLE...OR ABOUT 2 MILES SOUTH OF
  CLARKSVILLE...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SCRANTON AROUND 340 PM CDT
  SUBIACO AROUND 400 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3544 9336 3550 9357 3524 9368 3519 9341

49

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:15 AM CDT, 12 hours 4 minutes earlier.

Area forecast discussion, Sep 3, 3:15 AM CDT, 12 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 AM CDT SUN SEP 3 2000

FORECAST SHOWS A HINT OF RAIN CHANCES...PERHAPS STARTING AS EARLY AS
MONDAY AFTERNOON AND CARRYING OVER INTO MONDAY NIGHT-EARLY TUESDAY.
FEATURES DO NOT SEEM TO PHASE IN CORRECTLY FOR HIGH CONFIDENCE.
SURFACE SOLUTION SHOWS MOISTURE MOVING SOUTHWESTWARD ACROSS THE
STATE A LA BACK-DOOR FRONT MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON WHILE PVA DOES NOT GET GOING WELL UNTIL 12Z TUESDAY TO 00Z
WEDNESDAY. FORECAST WILL BE DRY TODAY AND TONIGHT...ALTHOUGH THERE
COULD BE ISOLATED THUNDERSTORMS THIS AFTERNOON ON ACCOUNT OF
ABUNDANT HEATING. FORECAST WILL CONTAIN SLIGHT CHANCES OF
THUNDERSTORMS FOR LABOR DAY AND MONDAY NIGHT. HEAT INDEX VALUES WILL
BE HIGH ENOUGH TO CONTINUE HEAT ADVISORY FOR TODAY AND MONDAY. 32

.LIT...HEAT ADVISORY IN EFFECT THROUGH MONDAY CENTRAL AND SOUTH
       ZONES 16-21-22-25-30>34-37>47-52>57-62V>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:27 PM CDTSevere Thunderstorm WarningLZKPolk33 min
Sep 3, 3:45 PM CDTSevere Thunderstorm WarningLZKPope, Yell45 min
Sep 3, 5:27 PM CDTSevere Thunderstorm WarningLZKFaulkner48 min
Sep 3, 6:11 PM CDTSevere Thunderstorm WarningLZKPike29 min
Sep 3, 6:19 PM CDTSevere Thunderstorm WarningLZKBaxter41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.